MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GS 90, 95 CM, STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL GS 90, 95 CM, STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS
Catalog Number GS9095SD
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, the hub of a cerebase guide catheter distal access (gs9095sd, 31032673), the connection between hub and catheter was broken when it was first open.The physician used the same-like product and the procedure was successfully done.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Complaint conclusion: as reported by the field, the hub of a cerebase guide catheter distal access (gs9095sd, 31032673), the connection between hub and catheter was broken when it was first open.The physician used the same-like product and the procedure was successfully done.There was no patient injury reported.No additional information is available.A non-sterile cerebase guide catheter distal access was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the device was found to be fractured just next to the id band.No other damages were found.The entire length of the device was inspected under a microscope and no other damages were found in the device.The fracture was inspected, and it was observed that the braid mesh was exposed by the fracture.The catheter was confirmed to be within specifications for the inner diameter (id) and outer diameter (od).A manufacturing record evaluation was performed for the finished device 31032673 number, and no non-conformances related to the malfunction were identified.No issues regarding the manufacture of the device were found.The id band was affixed correctly and did not show any signs of overheating during attachment.The most likely cause of failure is due to extreme torsional loading since the shaft wall showed signs of torsional failure.The issue regarding the broken condition of the connection between hub and catheter was confirmed based on the fractured condition found next to the id band of the catheter.The fractured condition observed during the visual inspection suggests that inadequate manipulation may have contributed to the defect encountered.According to the risk documentation, a catheter being damaged is a potential issue that can occur due to an inappropriate handling catheter during the device removal from the package.The instructions for use (ifu) include precaution to inspect the guide sheath upon removal from packaging to verify that it is undamaged.A conclusive cause cannot be determined since the device was returned without the original package.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following caution: carefully inspect all devices prior to use.Verify size, length, and condition are suitable for the specific procedure.Do not use a cerebase da guide sheath, dilator, or hemostasis valve that has been damaged in any way; replace with another guide sheath, dilator, or hemostasis valve.A damaged device may cause complications.Exercise care in handling the cerebase da guide sheath to reduce the chance of accidental damage.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GS 90, 95 CM, STRAIGHT, DISTAL
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18256063
Report Number3008114965-2023-00919
Device Sequence Number7059987
Product Code QJP
UDI-Device Identifier10886704082323
UDI-Public10886704082323
Combination Product (Y/N)N
PMA/510(K) Number
K192804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberGS9095SD
Device Lot Number31032673
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer01/02/2024
02/13/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date01/23/2024
02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown